Alert archive / Illinois / Tornado Warnings in 2022

Tornado Warning 7, NWS Quad Cities, IA

March 5, 2022Clinton County, Scott County, Iowa; 4 counties in Illinois

NWS Quad Cities, IA issued this tornado warning at Mar 5, 2022, 8:52 PM CST for Clinton County, Scott County, Iowa; 4 counties in Illinois. It was in force for 38 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 5, 2022, 8:52 PM CST (02:52 UTC)
Expired
Mar 5, 2022, 9:30 PM CST
In force
38 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Clinton County, IA, Scott County, IA, Carroll County, IL, Henry County, IL, Rock Island County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 51 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 5, 9:02 PM CSTTSTM WND GST 64Clinton Municipality, IAAWOS.
Mar 5, 9:13 PM CSTTORNADO2 Ne Erie, ILEF1 TORNADO TRACKED ACROSS RURAL WHITESIDE COUNTY. MAX WIND SPEEDS OF 90-95 MPH WERE FOUND. DAMAGE TO TREES AND FARM SHEDS WERE FOUND ALONG ITS 4 MILE LONG PATH. THE TORNADO WAS 50 YARDS AT IT WIDEST.
Mar 5, 9:20 PM CSTTSTM WND DMG2 Ene Lyndon, ILCORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2 ENE LYNDON. STORM SURVEY CONCLUDED THE DAMAGE FOUND AT RIVERS EDGE RESORT WAS DUE TO A MICROBURST WITH WIND SPEEDS OF 80 TO 85MPH. MOST DAMAGE WA BLOWN NNE.
Mar 5, 9:22 PM CSTTSTM WND DMG2 Ne Lyndon, ILKWQC REPORTED TREES DOWN AT A CAMP GROUND OUTSIDE OF LYNDON. POSSIBLE TORNADO.
Mar 5, 9:28 PM CSTTSTM WND GST 602 S Leon Corners, ILFROM HAND-HELD ANEMOMETER.
Mar 5, 9:30 PM CSTNON-TSTM WND GST 562 Sw Whiteside County A, IL
Mar 5, 9:34 PM CSTTSTM WND GST 75Whiteside County Airpor, ILAWOS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 5, 6:10 PM CSTTornado WatchSPC4 hr
Mar 5, 8:36 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.9 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2022-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2022-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 273 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-142 J/kg
Mixed-layer LCL
932 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
273 m²/s²
0-3 km storm-relative helicity
395 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

341 
WFUS53 KDVN 060252
TORDVN
ILC015-073-161-195-IAC045-163-060330-
/O.NEW.KDVN.TO.W.0007.220306T0252Z-220306T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Quad Cities IA/IL
852 PM CST Sat Mar 5 2022

The National Weather Service in the Quad Cities has issued a

* Tornado Warning for...
  Northeastern Rock Island County in northwestern Illinois...
  Whiteside County in northwestern Illinois...
  Northwestern Henry County in northwestern Illinois...
  Southeastern Carroll County in northwestern Illinois...
  Northeastern Scott County in east central Iowa...
  Eastern Clinton County in east central Iowa...

* Until 930 PM CST.

* At 852 PM CST, severe thunderstorms capable of producing both
  tornadoes and extensive straight line wind damage were located
  along a line extending from near McCausland to near Colona, moving
  east at 60 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* These dangerous storms will be near...
  Port Byron and Osborn around 855 PM CST.
  Camanche and Low Moor around 900 PM CST.
  Albany and East Clinton around 905 PM CST.
  Clinton, Fulton, Erie and Garden Plain around 910 PM CST.

Other locations in the path of these tornadic storms include
Morrison, Prophetstown, Lyndon, Argo Fay, Fairhaven, Tampico,
Chadwick, Coleta and Milledgeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4146 9043 4188 9061 4216 8969 4193 8969
      4193 8963 4164 8963
TIME...MOT...LOC 0252Z 254DEG 54KT 4180 9047 4152 9037 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Uttech
2 follow-up statements
233 
WWUS53 KDVN 060308
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
908 PM CST Sat Mar 5 2022

IAC163-060317-
/O.CAN.KDVN.TO.W.0007.000000T0000Z-220306T0330Z/
Scott IA-
908 PM CST Sat Mar 5 2022

...THE TORNADO WARNING FOR NORTHEASTERN SCOTT COUNTY IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1100 PM CST for northwestern
Illinois...and east central Iowa.

A Severe Thunderstorm Watch remains in effect until 200 AM CST for
northwestern Illinois.

LAT...LON 4151 9021 4195 9037 4216 8969 4193 8969
      4193 8963 4164 8963
TIME...MOT...LOC 0307Z 254DEG 53KT 4198 9023 4157 9012 

$$

ILC015-073-161-195-IAC045-060330-
/O.CON.KDVN.TO.W.0007.000000T0000Z-220306T0330Z/
Rock Island IL-Whiteside IL-Henry IL-Carroll IL-Clinton IA-
908 PM CST Sat Mar 5 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CST FOR
NORTHEASTERN ROCK ISLAND...WHITESIDE...NORTH CENTRAL HENRY...
SOUTHEASTERN CARROLL AND EASTERN CLINTON COUNTIES...

At 907 PM CST, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located along a
line extending from Andover to 6 miles south of Erie, moving east at
60 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
  Prophetstown, Fairhaven, Lyndon, Argo Fay, Tampico, Chadwick, 
  Lanark and Milledgeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4151 9021 4195 9037 4216 8969 4193 8969
      4193 8963 4164 8963
TIME...MOT...LOC 0307Z 254DEG 53KT 4198 9023 4157 9012 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Uttech
883 
WWUS53 KDVN 060318
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
918 PM CST Sat Mar 5 2022

ILC161-IAC045-060328-
/O.CAN.KDVN.TO.W.0007.000000T0000Z-220306T0330Z/
Rock Island IL-Clinton IA-
918 PM CST Sat Mar 5 2022

...THE TORNADO WARNING FOR NORTHEASTERN ROCK ISLAND AND EASTERN
CLINTON COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 200 AM CST for
northwestern Illinois.

LAT...LON 4155 9005 4203 9012 4216 8969 4193 8969
      4193 8963 4164 8963
TIME...MOT...LOC 0318Z 270DEG 54KT 4202 9003 4161 8992 

$$

ILC015-073-195-060330-
/O.CON.KDVN.TO.W.0007.000000T0000Z-220306T0330Z/
Whiteside IL-Henry IL-Carroll IL-
918 PM CST Sat Mar 5 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CST FOR
WHITESIDE...NORTHEASTERN HENRY AND SOUTHEASTERN CARROLL COUNTIES...

At 918 PM CST, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located along a
line extending from Argo Fay to near Prophetstown, moving east at 60
mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Sterling, Rock Falls, Morrison, Prophetstown, Lanark, Milledgeville,
Fairhaven, Tampico, Lyndon, Chadwick, Coleta, Emerson, Argo Fay,
Union Grove, Ustick, Thomson, Fenton, Round Grove, Hitt and Portland
Corners.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4155 9005 4203 9012 4216 8969 4193 8969
      4193 8963 4164 8963
TIME...MOT...LOC 0318Z 270DEG 54KT 4202 9003 4161 8992 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Uttech

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Mar 5, 5:27 PM CST, 3 hours 25 minutes earlier.

Area forecast discussion, Mar 5, 5:27 PM CST, 3 hours 25 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
527 PM CST Sat Mar 5 2022

...00Z AVIATION UPDATE...

.SYNOPSIS...
Issued at 224 PM CST Sat Mar 5 2022

On and off showers and thunderstorms have been impacting much of
eastern Iowa and northwest Illinois this morning and early this
afternoon, bringing mostly heavy rain, small hail, lightning and
brief gusty winds. This activity has been mainly elevated with a
warm front in place near the Hwy 20 corridor and increasing WAA over
the area. Temperatures as of 2 PM were in the upper 50s to low 70s,
with the later being seen mainly along and south of Interstate 80.

Not too far to the west, a surface low was analyzed over north
central Kansas, with a cold front extending to its northeast and
southwest. A dry line was analyzed to the south of the surface low
and extended all the way into southwest Texas.

&&

.SHORT TERM...(This Evening through Sunday)
ISSUED AT 224 PM CST Sat Mar 5 2022

[Key Messages]

1) Severe thunderstorms remain possible this afternoon and evening;
main threats are damaging wind gusts, a few tornadoes and large hail

2) Very strong winds with and post-frontal with gusts of 45-50 MPH
at times

3) Quieting down Sunday with a mix of sun and clouds and cooler
temperatures

[Discussion]

Main short term concern continues to be the threat for severe
thunderstorms this afternoon and evening as the northeast moving
surface low sends the aforementioned cold front and dry slot into the
area. Not too much in the way of change has been made to the overall
forecast as we deal with a multitude of hazards and various seasons
in 24 hours. SPC maintains much of the area in a Level 2 (slight)
risk, but has increased to a Level 3 (enhanced) risk for portions of
east central Iowa. More details below.

CAMs continue to hint on two rounds of showers and storms moving
through our CWA this afternoon and evening. The first round, which
as of this hour is currently stretching along the I-35 corridor, will
reach our western counties around 3-4 PM. These storms will be
fueled by an extremely robust 40-50 knot LLJ ahead of the surface
low and cold front, which will act to increase MUCAPE to around 500-
1000 J/kg. With such ample 0-6 km shear of around 50-60 knots,
storms should have no trouble organizing despite the meager
instability (classic high shear-low CAPE). Storms in this round may
have potential to produce large hail and a tornado if they can
anchor on the warm front in place across the area.

The next round, which will be tied to the cold front, arrives this
evening across the west. Timing looks to be around 7-10 PM. Showers
and storms with the front will have potential to produce all modes
of severe weather with extremely ample low/mid level shear and
instability along and ahead of the front. Right now, wind remains
the primary concern due to the 40-50 kt LLJ aloft, and potential for
steep low-level lapse rates to mix these winds down to the surface.
(this was the primary reason for the SPC to Level 3 threat
increase). Storms will also be fast moving around 50 to 60 knots.
Will note, that depending on the evolution of this first round, this
second round may be negatively impacted if it can rob enough
instability (definitely a possibility given how early we are in the
season).

Winds will also remain a concern post-frontal with strong CAA
expected and falling temperatures. Have maintained and expanded the
wind advisory for the remainder of the CWA from 600 PM this evening
to 600 AM Sunday, with potential for winds to gust in the 45-50 MPH
range. These winds will gradually decrease Sunday with a weakening
pressure gradient.

Speaking of Sunday, quiet and cooler weather is expected as we will
be in between systems. Skies should feature a mix of clouds and sun,
with PM highs climbing into the 40s.

.LONG TERM...(Sunday Night through Saturday)
ISSUED AT 224 PM CST Sat Mar 5 2022

[Key Messages]

1) Light accumulating snow Sunday evening through midday Monday

2) Dry mid-week before active weather arrives for late week

3) Temperatures trending below normal for early March

[Discussion]

Sunday...

Daytime should feature dry but mostly cloudy conditions with very
weak high pressure passing overhead. Despite the frontal passage
today, expect PM highs to climb into the low to upper 40s as this
shot of cold air is not as deep as previous intrusions (gotta love
heading into Spring!).

Sunday Night Through Monday...

Our nice shot of Spring quickly gets replaced by another shot of
Winter as our next weather maker passes through the mid-Mississippi
River Valley region. Closed upper level low pressure will reach the
Four Corners early Sunday morning, and is progged to phase with an
upstream shortwave diving south from the northern Rockies Sunday
afternoon. This phased shortwave will send robust cyclonic vorticity
advection across the Midwest, leading to surface low development over
northeast Oklahoma Sunday evening. This low will track along the 925
hPa temp gradient, with a current forecast track taking this system
into southern Illinois and the Ohio River Valley Monday morning.

The current forecast track of this system places much of the CWA on
the northwest side of the low, with most guidance depicting rather
robust deformation and lift moving into parts of the southern CWA.
Thankfully, since we start out well above freezing, precipitation
should begin as rain Sunday evening. With flow switching to the
northwest overnight and CAA moving into the area, precipitation
should begin to change over to all snow with temperatures cooling
aloft.

Due to the phasing conflicts with models, there remains some
disagreement on the exact placement of the heavier snowfall axis
over the CWA. However, there remains high confidence of much of the
area seeing accumulating snowfall, with increasing probabilities
some may see around 2-3 inches of snow. More details and potential
for products will likely follow for the next forecast package.
Thankfully, as the previous discussion eluded, the DGZ is lacking
significant moisture and lift.

Monday Night on...

Dry weather is favored through much of mid next week with several
rounds of high pressure and dry cold fronts moving through the area.
The next chance of precipitation does not arrive until next Thursday
as guidance suggests another surface low moving into the Midwest. At
this time, a mix of rain and snow is favored over the area.

Confidence is high in below normal temperatures returning to the
area with flow being dominant out of the northwest and 925-850 hPa
temperatures falling into the -15 to -20 celcius range. This would
places us with highs in the 20s/30s and lows in the single
digits/teens late next week into next weekend. Normal temperatures
for mid-March are highs in the mid to upper 40s, and lows in the mid
to upper 20s.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday Evening)
ISSUED AT 519 PM CST Sat Mar 5 2022

Showers and a few weak storms are lifting generally away from the
terminals at the start of the period, but the main focus is shifting
back to our west with another broken line of storms moving through
central Iowa. This line will sweep east and likely impact most if
not all of the terminals after 01z through 05z. MVFR to IFR
conditions are expected with the storms with severe weather
possible and strong winds. After the line moves through a cold
front will follow, and then low MVFR to IFR CIGs thereafter and
strong westerly winds 20-35+ kts. Cigs may climb to higher MVFR
and possibly VFR in some areas by Sunday afternoon. Winds will
remain gusty from NW on Sunday.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Wind Advisory until 6 AM CST Sunday for Benton-Buchanan-Cedar-
     Clinton-Delaware-Des Moines-Dubuque-Henry IA-Iowa-Jackson-
     Jefferson-Johnson-Jones-Keokuk-Lee-Linn-Louisa-Muscatine-
     Scott-Van Buren-Washington.

IL...Wind Advisory until 6 AM CST Sunday for Bureau-Carroll-Hancock-
     Henderson-Henry IL-Jo Daviess-McDonough-Mercer-Putnam-Rock
     Island-Stephenson-Warren-Whiteside.

MO...Wind Advisory until 6 AM CST Sunday for Clark-Scotland.

&&

SYNOPSIS...Speck
SHORT TERM...Speck
LONG TERM...Speck
AVIATION...McClure
Hazardous weather outlook, Mar 5, 2:38 PM CST, 6 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
238 PM CST Sat Mar 5 2022

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-062045-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
238 PM CST Sat Mar 5 2022

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A strong storm system will lift northeastward from eastern
Colorado today and into the Upper Great Lakes by Sunday morning.
This will bring a strong cold front across the area this evening.
A line of thunderstorms is expected to develop along the front
and quickly move across the area this evening. The main threat
will be damaging winds with a secondary threat for tornadoes.
These storms will also be moving very quickly. The Storm
Predicition Center has a Level 2 risk of severe thunderstorms for
much of the area, with a Level 3 risk in east central Iowa.

Southwesterly to westerly winds of 20 to 30 MPH with gusts up to
45 and 50 MPH will develop this evening and switch to the west
behind a cold front. A wind advisory continues for the area for
tonight into Sunday morning. Please see the latest products for
the most up to date details.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Increasing confidence in a winter storm bringing rain and then snow
Sunday night and through Monday. Accumulating snowfall is also
possible. Some uncertainty on amounts still exists, but a narrow
band of heavier snowfall is possible, which can lead to a localized
max in the snowfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late this afternoon into this
evening.

PS

In the hours before

Local storm report, Mar 5, 8:29 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
829 PM CST SAT MAR 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 PM     HAIL             CASCADE                 42.30N 91.01W
03/05/2022  E0.25 INCH       DUBUQUE            IA   TRAINED SPOTTER

&&
Local storm report, Mar 5, 8:31 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
831 PM CST SAT MAR 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0831 PM     HEAVY RAIN       2 ENE HAZLETON          42.63N 91.86W
03/05/2022  M1.36 INCH       BUCHANAN           IA   CO-OP OBSERVER

            IN THE PAST 12 HOURS.

&&
Local storm report, Mar 5, 8:41 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
841 PM CST SAT MAR 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             2 NNW MUSCATINE         41.44N 91.08W
03/05/2022  E0.25 INCH       MUSCATINE          IA   TRAINED SPOTTER

&&
Local storm report, Mar 5, 8:44 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
844 PM CST SAT MAR 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     TSTM WND GST     WEST BURLINGTON         40.82N 91.18W
03/05/2022  E50 MPH          DES MOINES         IA   TRAINED SPOTTER

            ESTIMATED 45-55 MPH WINDS NEAR THE HOSPITAL.

&&
Local storm report, Mar 5, 8:47 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
847 PM CST SAT MAR 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 PM     HAIL             DAVENPORT MUNICIPALITY  41.61N 90.58W
03/05/2022  E0.25 INCH       SCOTT              IA   NWS EMPLOYEE

            OCCURRING RIGHT NOW AT NWS OFFICE.

&&
Local storm report, Mar 5, 8:49 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
849 PM CST SAT MAR 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0846 PM     TSTM WND GST     DAVENPORT MUNICIPALITY  41.61N 90.58W
03/05/2022  M62 MPH          SCOTT              IA   OFFICIAL NWS OBS

            REPORTED ON RSOIS AT NWS OFFICE.

&&

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 6:47 PM CSTTornado WarningDVNJefferson, Keokuk43 min
Mar 5, 6:48 PM CSTTornado Warning Tornado observedDVNBenton42 min
Mar 5, 6:55 PM CSTSevere Thunderstorm WarningDVNBenton, Iowa, Johnson, Linn35 min
Mar 5, 7:20 PM CSTTornado WarningDVNBenton, Buchanan, Linn40 min
Mar 5, 7:26 PM CSTSevere Thunderstorm WarningDVNDelaware, Dubuque, Jones, Linn34 min
Mar 5, 7:34 PM CSTSevere Thunderstorm WarningDVNBenton, Iowa, Johnson, Linn26 min
Mar 5, 7:40 PM CSTSevere Thunderstorm WarningDVNHenry, Jefferson, Lee, Van Buren50 min
Mar 5, 7:42 PM CSTTornado WarningDVNBuchanan, Delaware26 min
Mar 5, 7:43 PM CSTSevere Thunderstorm WarningDVNIowa, Johnson, Keokuk, Louisa, Washington47 min
Mar 5, 7:59 PM CSTSevere Thunderstorm WarningDVNDelaware, Dubuque, Jackson, Jones31 min
Mar 5, 8:02 PM CSTSevere Thunderstorm WarningDVNLouisa, Muscatine43 min
Mar 5, 8:05 PM CSTSevere Thunderstorm WarningDVNLee40 min
Mar 5, 8:06 PM CSTSevere Thunderstorm WarningDVNBenton, Cedar, Linn39 min
Mar 5, 8:16 PM CSTSevere Thunderstorm WarningDVNDes Moines44 min
Mar 5, 8:26 PM CSTSevere Thunderstorm WarningDVNClinton, Muscatine, Scott49 min
Mar 5, 8:29 PM CSTSevere Thunderstorm WarningDVNDubuque, Jackson, Jones31 min
Mar 5, 8:30 PM CSTSevere Thunderstorm WarningDVNLee30 min
Mar 5, 8:35 PM CSTTornado WarningDVNClinton, Muscatine, Scott25 min
Mar 6, 3:05 PM CSTWinter Weather AdvisoryDVNBenton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more21 hr
Mar 5, 6:23 PM CSTSpecial Weather StatementDVNCarroll, Stephenson52 min
Mar 5, 6:33 PM CSTSevere Thunderstorm WarningDVNStephenson16 min
Mar 5, 8:44 PM CSTTornado WarningDVNMercer17 min
Mar 5, 9:08 PM CSTSevere Thunderstorm WarningDVNBureau, Henry, Whiteside52 min
Mar 5, 9:27 PM CSTSevere Thunderstorm Warning Considerable damage threatDVNCarroll, Jo Daviess, Stephenson, Whiteside33 min
Mar 5, 9:33 PM CSTSevere Thunderstorm WarningDVNBureau, Henry42 min
Mar 5, 9:56 PM CSTSevere Thunderstorm WarningDVNBureau, Henry, Putnam, Whiteside49 min

Nearby

Tornado Warnings in Illinois, 2022Tornado Warnings in Iowa, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.